Alert archive / Oregon / High Wind Warnings in 2015

High Wind Warning 7, NWS Pendleton, OR

December 6, 2015Columbia County, Walla Walla County, Washington; 6 counties in Oregon

NWS Pendleton, OR issued this high wind warning at Dec 6, 2015, 5:08 AM PST for Columbia County, Walla Walla County, Washington; 6 counties in Oregon. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2015, 5:08 AM PST (13:08 UTC)
Expired
Dec 6, 2015, 10:00 AM PST
In force
5 hr
Issued by
NWS Pendleton, OR

Counties Crook County, OR, Deschutes County, OR, Jefferson County, OR, Umatilla County, OR, Union County, OR, Wallowa County, OR, Columbia County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 58 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 1.1 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2015-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2015-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2284 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

849 
WWUS76 KPDT 061308
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
508 AM PST SUN DEC 6 2015

...STRONG WINDS IN THE NORTHERN BLUE MOUNTAIN OF OREGON AND
SOUTHEAST WASHINGTON AND CENTRAL OREGON THIS MORNING...

...STRONG WIND GUSTS POSSIBLE ALONG CENTRAL OREGON...THE SIMCOE
HIGHLANDS AND THE YAKIMA VALLEY ON MONDAY...

...WINDY CONDITIONS CONTINUE IN THE GRANDE RONDE VALLEY TODAY...

.A PACIFIC WEATHER SYSTEM WITH A STRONG SOUTHEAST FLOW WILL
PRODUCE GUSTY WINDS IN THE GRANDE RONDE VALLEY TODAY.

STRONG WINDS ARE STILL OCCURRING IN THE NORTHERN BLUE MOUNTAINS
THIS MORNING AS WELL AS IN CENTRAL OREGON. THEY ARE EXPECTED TO
CONTINUE THROUGH MID MORNING TODAY WITH A HIGH WIND WARNING.

STRONG WINDS ALOFT COULD RESULT IN MOUNTAIN WAVE ACTIVITY ON
MONDAY ALONG THE CASCADES. WINDS WILL BE BREEZY ACROSS ALL
AREAS...BUT CENTRAL OREGON AND PORTIONS OF CENTRAL WASHINGTON WILL
BE PRONE TO SUDDEN STRONG DAMAGING WIND GUSTS...ESPECIALLY ALONG
THE CASCADE EAST SLOPES.

ORZ511-062115-
/O.NEW.KPDT.HW.W.0007.151206T1308Z-151206T1800Z/
/O.CON.KPDT.HW.A.0002.151207T1200Z-151208T0300Z/
CENTRAL OREGON-
INCLUDING THE CITIES OF...BEND...MADRAS...PRINEVILLE...REDMOND
508 AM PST SUN DEC 6 2015

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING.

* WINDS...SOUTH 30 TO 45 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...STRONG WIND GUSTS WILL BE POSSIBLE THIS MORNING AND
  AGAIN AFTER 4 AM MONDAY MORNING AND ARE EXPECTED TO CONTINUE
  THROUGH MONDAY EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES. ALSO 
  BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH 
  PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ502-WAZ030-061800-
/O.NEW.KPDT.HW.W.0007.151206T1308Z-151206T1800Z/
NORTHERN BLUE MOUNTAINS OF OREGON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...MEACHAM...TOLLGATE...
SKI BLUEWOOD RESORT
508 AM PST SUN DEC 6 2015

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING.

* WINDS...SOUTH 30 TO 45 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...WILL BE POSSIBLE THIS MORNING THROUGH 10 AM AND THEN
  WILL DIMINISH.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES. ALSO
  BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH PROFILE
  VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ049-061800-
/O.CON.KPDT.WI.Y.0035.000000T0000Z-151206T1800Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
508 AM PST SUN DEC 6 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS MORNING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY BREAK TREE 
  BRANCHES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE 
  AIR. HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ509-510-062115-
/O.CON.KPDT.HW.A.0002.151207T1200Z-151208T0300Z/
EAST SLOPES OF THE OREGON CASCADES-NORTH CENTRAL OREGON-
INCLUDING THE CITIES OF...LA PINE...SUNRIVER...DUFUR...MAUPIN
508 AM PST SUN DEC 6 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...STRONG WIND GUSTS WILL BE POSSIBLE AFTER 4 AM MONDAY 
  MORNING...AND ARE EXPECTED TO CONTINUE THROUGH THE EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES. ALSO 
  BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH 
  PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WAZ027-521-062115-
/O.CON.KPDT.HW.A.0002.151207T1200Z-151208T0300Z/
YAKIMA VALLEY-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...
YAKIMA...GOLDENDALE...BICKLETON
508 AM PST SUN DEC 6 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

* WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...STRONG WIND GUSTS WILL BE POSSIBLE AFTER 4 AM MONDAY 
  MORNING...AND ARE EXPECTED TO CONTINUE THROUGH THE EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES. ALSO 
  BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH 
  PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
063 
WWUS76 KPDT 061313
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
513 AM PST SUN DEC 6 2015

...STRONG WINDS IN THE NORTHERN BLUE MOUNTAIN OF OREGON...WALLOWA
COUNTY...SOUTHEAST WASHINGTON AND CENTRAL OREGON THIS MORNING...

...STRONG WIND GUSTS POSSIBLE ALONG CENTRAL OREGON...THE SIMCOE
HIGHLANDS AND THE YAKIMA VALLEY ON MONDAY...

...WINDY CONDITIONS CONTINUE IN THE GRANDE RONDE VALLEY TODAY...

.A PACIFIC WEATHER SYSTEM WITH A STRONG SOUTHEAST FLOW WILL
PRODUCE GUSTY WINDS IN THE GRANDE RONDE VALLEY TODAY.

STRONG WINDS ARE STILL OCCURRING IN THE NORTHERN BLUE
MOUNTAINS AND WALLOWA COUNTY THIS MORNING AS WELL AS IN CENTRAL
OREGON. THEY ARE EXPECTED TO CONTINUE THROUGH MID MORNING TODAY
WITH A HIGH WIND WARNING IN EFFECT.

STRONG WINDS ALOFT COULD RESULT IN MOUNTAIN WAVE ACTIVITY ON
MONDAY ALONG THE CASCADES. WINDS WILL BE BREEZY ACROSS ALL
AREAS...BUT CENTRAL OREGON AND PORTIONS OF CENTRAL WASHINGTON
WILL BE PRONE TO SUDDEN STRONG DAMAGING WIND GUSTS...ESPECIALLY
ALONG THE CASCADE EAST SLOPES.

ORZ050-061800-
/O.EXA.KPDT.HW.W.0007.000000T0000Z-151206T1800Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA
513 AM PST SUN DEC 6 2015

...HIGH WIND WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING.

* WINDS...SOUTH 30 TO 45 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...WILL BE POSSIBLE THIS MORNING THROUGH 10 AM AND THEN 
  WILL DIMINISH.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES. ALSO 
  BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH 
  PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ511-062115-
/O.CON.KPDT.HW.W.0007.000000T0000Z-151206T1800Z/
/O.CON.KPDT.HW.A.0002.151207T1200Z-151208T0300Z/
CENTRAL OREGON-
INCLUDING THE CITIES OF...BEND...MADRAS...PRINEVILLE...REDMOND
513 AM PST SUN DEC 6 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

* WINDS...SOUTH 30 TO 45 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...STRONG WIND GUSTS WILL BE POSSIBLE THIS MORNING AND 
  AGAIN AFTER 4 AM MONDAY MORNING AND ARE EXPECTED TO CONTINUE 
  THROUGH MONDAY EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES. ALSO 
  BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH 
  PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ502-WAZ030-061800-
/O.CON.KPDT.HW.W.0007.000000T0000Z-151206T1800Z/
NORTHERN BLUE MOUNTAINS OF OREGON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...MEACHAM...TOLLGATE...
SKI BLUEWOOD RESORT
513 AM PST SUN DEC 6 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* WINDS...SOUTH 30 TO 45 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...WILL BE POSSIBLE THIS MORNING THROUGH 10 AM AND THEN 
  WILL DIMINISH.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES. ALSO 
  BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH 
  PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ049-061800-
/O.CON.KPDT.WI.Y.0035.000000T0000Z-151206T1800Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
513 AM PST SUN DEC 6 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS MORNING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY BREAK TREE 
  BRANCHES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE 
  AIR. HIGH PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON 
  AREA ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ORZ509-510-062115-
/O.CON.KPDT.HW.A.0002.151207T1200Z-151208T0300Z/
EAST SLOPES OF THE OREGON CASCADES-NORTH CENTRAL OREGON-
INCLUDING THE CITIES OF...LA PINE...SUNRIVER...DUFUR...MAUPIN
513 AM PST SUN DEC 6 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...STRONG WIND GUSTS WILL BE POSSIBLE AFTER 4 AM MONDAY 
  MORNING...AND ARE EXPECTED TO CONTINUE THROUGH THE EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES. ALSO 
  BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH 
  PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WAZ027-521-062115-
/O.CON.KPDT.HW.A.0002.151207T1200Z-151208T0300Z/
YAKIMA VALLEY-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...
YAKIMA...GOLDENDALE...BICKLETON
513 AM PST SUN DEC 6 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

* WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS UP TO 70 MPH.

* TIMING...STRONG WIND GUSTS WILL BE POSSIBLE AFTER 4 AM MONDAY 
  MORNING...AND ARE EXPECTED TO CONTINUE THROUGH THE EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES. ALSO 
  BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH 
  PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
048 
WWUS76 KPDT 061753
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
953 AM PST SUN DEC 6 2015

...STRONG WIND GUSTS POSSIBLE ALONG CENTRAL OREGON...THE SIMCOE
HIGHLANDS AND THE YAKIMA VALLEY ON MONDAY...

.STRONG WINDS ALOFT COULD RESULT IN MOUNTAIN WAVE ACTIVITY ON
MONDAY ALONG THE CASCADES. WINDS WILL BE BREEZY ACROSS ALL
AREAS...BUT CENTRAL OREGON AND PORTIONS OF CENTRAL WASHINGTON WILL
BE PRONE TO SUDDEN STRONG DAMAGING WIND GUSTS...ESPECIALLY ALONG
THE CASCADE EAST SLOPES.

ORZ511-070200-
/O.EXP.KPDT.HW.W.0007.000000T0000Z-151206T1800Z/
/O.CON.KPDT.HW.A.0002.151207T1200Z-151208T0300Z/
CENTRAL OREGON-
INCLUDING THE CITIES OF...BEND...MADRAS...PRINEVILLE...REDMOND
953 AM PST SUN DEC 6 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...STRONG WIND GUSTS WILL BE POSSIBLE AFTER 4 AM MONDAY 
  MORNING...AND ARE EXPECTED TO CONTINUE THROUGH THE EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES. ALSO 
  BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH 
  PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ORZ050-502-WAZ030-061900-
/O.EXP.KPDT.HW.W.0007.000000T0000Z-151206T1800Z/
WALLOWA COUNTY-NORTHERN BLUE MOUNTAINS OF OREGON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA...
MEACHAM...TOLLGATE...SKI BLUEWOOD RESORT
953 AM PST SUN DEC 6 2015

...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING...

WINDS WILL DECREASE DURING THE DAY. THE HIGH WIND WARNING IS NO
LONGER IN EFFECT.

$$

ORZ049-061900-
/O.EXP.KPDT.WI.Y.0035.000000T0000Z-151206T1800Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
953 AM PST SUN DEC 6 2015

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

WINDS WILL DECREASE DURING THE DAY. THE HIGH WIND WARNING IS NO
LONGER IN EFFECT.


$$

ORZ509-510-070200-
/O.CON.KPDT.HW.A.0002.151207T1200Z-151208T0300Z/
EAST SLOPES OF THE OREGON CASCADES-NORTH CENTRAL OREGON-
INCLUDING THE CITIES OF...LA PINE...SUNRIVER...DUFUR...MAUPIN
953 AM PST SUN DEC 6 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...STRONG WIND GUSTS WILL BE POSSIBLE AFTER 4 AM MONDAY 
  MORNING...AND ARE EXPECTED TO CONTINUE THROUGH THE EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES. ALSO 
  BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH 
  PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WAZ027-521-070200-
/O.CON.KPDT.HW.A.0002.151207T1200Z-151208T0300Z/
YAKIMA VALLEY-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...
YAKIMA...GOLDENDALE...BICKLETON
953 AM PST SUN DEC 6 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY EVENING...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...STRONG WIND GUSTS WILL BE POSSIBLE AFTER 4 AM MONDAY 
  MORNING...AND ARE EXPECTED TO CONTINUE THROUGH THE EVENING.

* IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES. ALSO 
  BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. HIGH 
  PROFILE VEHICLES WILL ALSO EXPERIENCE DIFFICULTY ON AREA 
  ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Dec 6, 3:30 AM PST, 1 hour 38 minutes earlier.

Area forecast discussion, Dec 6, 3:30 AM PST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
330 AM PST SUN DEC 6 2015

UPDATED HIGHLIGHTS AND DISCUSSION

.SHORT TERM...TODAY THROUGH TUESDAY...A VERY ACTIVE PERIOD IS IN
STORE FOR THE PACIFIC NORTHWEST DURING THE NEXT FEW DAYS. A WEATHER
SYSTEM CURRENTLY MOVING ACROSS THE CWA IS PRODUCING WIDESPREAD RAIN
AND WINDY CONDITIONS IN PORTIONS OF THE CWA. THE STRONGEST WINDS ARE
ALONG THE BASE OF THE BLUE MOUNTAINS IN THE FOOTHILLS AND ALSO IN
THE GRANDE RONDE VALLEY...WALLOWA COUNTY...CENTRAL OREGON...THE
NORTHERN BLUE MOUNTAINS AND THE GRANDE RONDE VALLEY ESPECIALLY NEAR
LADD AND PYLES CANYONS. IT IS QUITE MILD OUT DUE TO THE DOWNSLOPE
WINDS OFF THE BLUES...BUT FURTHER NORTH AND WEST WHERE IT IS NOT AS
WINDY TEMPERATURES ARE COOLER. A NUMBER OF WIND ADVISORIES AND HIGH
WIND WARNINGS ARE IN EFFECT THIS MORNING. THIS SYSTEM WILL EXIT THE
REGION LATER THIS MORNING BUT WILL BE FOLLOWED VERY QUICKLY BY A
STRONGER SYSTEM FOR MONDAY. THIS NEXT SYSTEM FOR MONDAY IS FORECAST
TO BRING STRONGER WINDS TO THE CWA...ESPECIALLY OVER WESTERN AND
CENTRAL AREAS...WITH VERY WINDY CONDITIONS ALSO EXPECTED ALONG THE
BASE OF THE BLUE MOUNTAINS IN THE FOOTHILLS. HIGH WIND WATCHES ARE
ALSO IN EFFECT FOR PORTIONS OF THE CWA FOR MONDAY. THIS SYSTEM WILL
ALSO BRING MORE RAIN AND HIGHER MOUNTAIN SNOW TO THE CWA. THERE WILL
BE A SHORT BREAK ON TUESDAY BEFORE THE NEXT SYSTEM ARRIVES ON
WEDNESDAY WITH MORE WIND AND PRECIPITATION. TEMPERATURES WILL REMAIN
QUITE MILD IN BREEZY TO WINDY AREAS THE NEXT FEW DAYS WITH COOLER
AIR ELSEWHERE...THOUGH IT WILL STILL BE WARMER THAN NORMAL FOR THIS
TIME OF YEAR IN MOST AREAS WITH SNOW LEVELS RISING TO BETWEEN 7500-
8500 FEET MSL BY TUESDAY. 88

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...A SERIES OF PACIFIC
FRONTAL SYSTEMS WILL BRING PERIODS OF RAIN AND MOUNTAIN SNOW THROUGH
THE EXTENDED PERIOD. THE JET STREAM WILL MEANDER OVER WASHINGTON AND
OREGON KEEPING STRONG WINDS ALOFT AND DYNAMIC LIFT HIGH. OCCASIONAL
BREEZY TO WINDY CONDITIONS CAN ALSO BE EXPECTED AS SURFACE GRADIENTS
WILL BE TIGHT AND STRONG WINDS ALOFT WILL MIX TO THE SURFACE AS EACH
SYSTEM MOVES THROUGH THE AREA.

A WARM FRONT WILL SEND WARM MOIST AIR ACROSS THE FORECAST AREA
TUESDAY AFTERNOON AND EVENING...FOLLOWED BY A STRONG COLD FRONT
WEDNESDAY. AS SNOW LEVELS RISE TO NEAR 7000 FEET TUESDAY EVENING
WARM RAIN ON TOP OF SNOW MELT MAY CAUSE RIVERS TO RISE
SIGNIFICANTLY...ESPECIALLY THE RIVERS AND STREAMS ALONG THE EAST
SLOPES OF THE WASHINGTON CASCADES. SNOW LEVELS WILL FALL AGAIN AFTER
THE COLD FRONT...DROPPING TO 3000-4500 FEET WEDNESDAY NIGHT. ANOTHER
FRONTAL SYSTEM WILL MOVE THROUGH THURSDAY...FOLLOWED BY AN UPPER
LEVEL WAVE FRIDAY. THE FRONT WILL BRING PRECIPITATION AND STRONG
WINDS. THE WAVE WILL KEEP THE STRONG WINDS OVER THE AREA THOUGH
PRECIPITATION MAY DECREASE FRIDAY. FRIDAY AND SATURDAY THE MODELS
START TO SHOW SIGNIFICANT DIFFERENCES IN TIMING...BUT A PROGRESSIVE
PATTERN WITH A FRONT EVERY18-24 HOURS WILL PERSIST. ANOTHER FRONT
WILL MOVE THROUGH SATURDAY WITH MORE PRECIPITATION.  COONFIELD

&&

.AVIATION...12Z TAFS...VFR TO MVFR CIGS AND VIS EXPECTED AT MOST TAF
SITES THROUGH THE PERIOD EXCEPT FOR KYKM AND KDLS. KDLS AND KYKM
WILL HAVE OCCASIONAL IFR CIGS/VIS THIS MORNING. A STORM SYSTEM IS
MOVING THROUGH THE AREA THIS MORNING WITH BKN-OVC CIGS BETWEEN 2500
TO 6000 FT AGL AND RAIN SHOWERS. THESE SHOWERS WILL TAPER OFF AND
END BY 20Z. CIGS WILL RISE AND SCATTER OUT IN MANY LOCATIONS DURING
THE AFTERNOON. THE NEXT STORM SYSTEM WILL THEN QUICKLY
APPROACH...SPREADING MID AND HIGH LEVEL CLOUDS OVER THE AREA BY
EVENING...ALONG WITH A CHANCE OF RAIN SHOWERS NEAR KDLS AND KYKM
AFTER 07/03Z. 76

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  52  42  56  46 /  50  50  40  30
ALW  55  42  56  48 /  50  50  40  30
PSC  51  41  54  46 /  60  60  70  20
YKM  42  35  51  40 /  60  60  60  30
HRI  52  41  55  45 /  60  60  60  30
ELN  41  35  42  35 /  60  60  70  30
RDM  50  38  53  42 /  60  60  50  30
LGD  44  37  43  42 /  70  70  80  40
GCD  43  35  47  40 /  70  70  70  30
DLS  48  40  52  46 /  60  60  90  40

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
     ORZ509>511.

     HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING FOR ORZ050-502-
     511.

     WIND ADVISORY UNTIL 10 AM PST THIS MORNING FOR ORZ049.

WA...HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY EVENING FOR
     WAZ027-521.

     HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING FOR WAZ030.

&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

88/76/76

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 2:56 PM PSTWind AdvisoryPDTBenton, Columbia, Franklin, Klickitat, Walla Walla, Yakima28 hr
Dec 6, 2:56 PM PSTHigh Wind WarningPDTCrook, Deschutes, Jefferson, Sherman, Wasco28 hr

Nearby

High Wind Warnings in Oregon, 2015High Wind Warnings in Washington, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.